The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (237 KB) | Metadata | Table of Contents | ZAA summary
Volume 20, Issue 4, 2001, pp. 915–928
DOI: 10.4171/ZAA/1051

Published online: 2001-12-31

Asymptotical Behavior of Solutions of Nonlinear Elliptic Equations in $R^N$

Michèle Grillot[1] and Philippe Grillot[2]

(1) Université d'Orléans, France
(2) Université d'Orléans, France

In this paper we study the behavior near infinity of non-negative solutions $u \in C^2(\mathbb R^N)$ of the semi-linear elliptic equation $$– \Delta u+u^q – u^p =0$$ where $q \in (0, 1), p > q$ and $N ≥2$. Especially, for a non-negative radial solution of this equation we prove the following alternative:
either $u$ has a compact support
or $u$ tends to one at infinity.
Moreover, we prove that if a general solution is sufficiently small in some sense, then it is compactly supported. To prove this result we use some inequalities between the solution and its spherical average at a shift point and consider a differential inequality. Finally, we prove the existence of non-trivial solutions which converge to one at infinity.

Keywords: Laplacian, non-linearity, asymptotical behavior

Grillot Michèle, Grillot Philippe: Asymptotical Behavior of Solutions of Nonlinear Elliptic Equations in $R^N$. Z. Anal. Anwend. 20 (2001), 915-928. doi: 10.4171/ZAA/1051